MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION PINNACLE PRECISION ACCESS SYSTEM; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Thrombosis/Thrombus (4440)
Date of Event 07/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - risk manager.(b)(4).The actual device was not available; therefore, the actual device will not be returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5112081.The event description states: "patient required a inari thrombectomy on (b)(6) 2022 for extensive pulmonary emboli in bilateral amin pulmonary arteries.On (b)(6) on ctap metallic foreign body was seen in the right external iliac vein- icu notes state "cardiology aware discussed with patient that piece of wire broke off in thrombus." per cardiology, will keep patient on life long noac to avoid future thrombus around the wire.Patient expired on (b)(6) 2022 after going into pea arrest.Physician interview occurred and he does not believe this event caused/contributed to patient's death.Fda safety report id# (b)(4)." additional information was received on 09/30/2022: the initial procedure was an inari thrombectomy and it was performed on (b)(6) 2022.The date of the patient's death was (b)(6) 2022.The physician stated that he did not feel that the wire contributed to the patient's death because the patient already had blood clots prior to the event.The patient had a history of obesity and marijuana dependency.Diagnosed (dx) in hospital with bilateral pulmonary embolism's (p.E.'s).The patient (pt) was 29 years old and denied history (hx) of hypertension (htn), or cardiac issues.The patient (pt) stated his family has history (hx) of blood clots and cardiac issues.His sister had blood clots.Computed tomograpy angiography (cta) in hospital showed bilateral pulmonary embolism's (pe's) for the patient (pt).Additional information was received on 03 oct 2022: the case was an emergent case that the team was called into perform.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed since the device was not available for evaluation.The exact root cause cannot be confirmed.The likely root cause is the wire became 'caught' in the vessel.The device history record (dhr) review determined that the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode & effects analysis (fmea).

Brand Name
PINNACLE PRECISION ACCESS SYSTEM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15676797
Report Number1118880-2022-00081
Device Sequence Number12367460
Product Code DYB
UDI-Device Identifier00389701010793
UDI-Public00389701010793
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111606
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberN/A
Device Catalogue Number70-7160
Device Lot Number0000196106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date11/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age29 YR
Patient SexMale
Patient RaceAmerican Indian Or Alaskan Native